# SDR AWKA20181228001

- Difficulty date: December 18, 2018
- Submitted: December 28, 2018
- Operation: Air carrier
- Aircraft: N541XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20279
- Aircraft time: 10,902 hours, 4,752 cycles
- Engine: Hnywl AS90711A
- Engine time: 10,902 hours, 4,766 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Part number: 30355323
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TX
- How discovered: V
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

AFTER ENGINE SHUT DOWN FOR APPROXIMATELY 3 HOURS, FLIGHT CREW POWERED UP THE AIRCRAFT AND RECEIVED AN AMBER “ENGINE VIBRATION L CAS MESSAGE, THIS WAS CLEARED PER BOMBARDIER AW300-72-0234. DURING TAXI OUT, FLIGHT CREW RECEIVED A CYAN “L ENGINE OIL CHIP CAS MESSAGE. CREW RETURNED TO THE RAMP AND REBOOTED THE AIRCRAFT, THE MESSAGE CLEARED; NO B3 FAULT CODES WERE DISPLAYED AT ANY TIME. BOMBARDIER CRC RECOMMENDED NO DISPATCH UNTIL THE CHIP DETECTORS WERE INSPECTED. INSPECTION OF THE CHIP DETECTORS REVEALED PIECES OF METAL EACH TIME THEY WERE REMOVED, ALSO THE OIL SOAP RESULT WAS SHOWING “MAJOR OF CARBON GRIT, FIBER COMPOSED OF CHUNKS OF CARBON”. AFTER FURTHER INSPECTION OF THE ENGINE IT WAS FOUND THAT THE NO. 4 CARBON SEAL (P/N: 3035532-3) FAILED CAUSING DAMAGE TO THE NO. 4 BEARING AND LPT STUB SHAFT. AIRCRAFT IS CURRENTLY STILL IN MAINTENANCE FOR THE REPLACEMENT OF THE NO. 4 CARBON SEAL, NO. 4 BEARING AND LPT STUB SHAFT.
